MAUDE Adverse Event Report: STRYKER SPINE-US ACP 1 1 LEVEL ANTERIOR CERVICAL PLATE 12MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-US ACP 1 1 LEVEL ANTERIOR CERVICAL PLATE 12MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 48803112A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; locking screw broke off.
 
Additional Manufacturer Narrative
Manufacturing records for this product were reviewed and no anomalies were found.The representative reported that the locking screw was overtightened.Per surgical technique, "to attach the locking screw to the plate, align the tip of the locking screw with the appropriate screw hole and apply a gentle downward force while rotating the locking screw inserter.The four protrusions at the tip of the locking screw inserter will engage the holes in the head of the locking screw to affix the locking screw to the plate.Continue rotating the locking screw inserter until the locking screw is firmly secured to the plate.Gently rock the inserter to separate the locking screw from its shaft." the most likely root cause is that the locking screw was overtightened, excessive axial/torsional/cantilever force applied to the inserter during screw insertion can cause locking screw breakage.
 
Event or Problem Description
It was reported that; locking screw broke off.

Brand Name
ACP 1 1 LEVEL ANTERIOR CERVICAL PLATE 12MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7112420
Report Number3004024955-2017-00042
Device Sequence Number1629559
Product Code KWQ
UDI-Device Identifier07613327122596
UDI-Public(01)07613327122596
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48803112A
Device Catalogue Number48803112A
Device Lot NumberM-60832
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR